Ezetimibe has shown efficacy in the therapy of hypercholesterolemia in renal transplant patients. Some studies have reported that Ezetimibe may increase the levels/effects of cyclosporine. Here we report a transplanted patient with acute rejection following taking Ezetimibe. A 56 year- old man receiving kidney transplantation from living unrelated donor 7 years ago. The cause of ESRD was diabetes. During 7 years after transplantation, no episode of acute rejection had happened and serum creatinine level was between 0.9 and 1.1mg/dL. During one previous year, trough level of cyclosporine was between 121 and 125 ng/ml, when the patient was taking cyclosporine 75 mg two times a day. After one month receiving ezetimibe for treatment of hyperlipidemia, serum creatinine raised to 4.4 mg/dL and trough level of cyclosporine decreased to 45 ng/ml and renal scan showed acute rejection. After receiving of four pulses of 1000 mg prednisolone and discontinuing of ezetimibe, serum creatinine decreased to 2 mg/dL. For increasing of cyclosporine level, 120 mg diltiazem (daily) was added, and trough level of cyclosporine reached to 169 mg/dL. We conclude that in diabetes, Ezetimibe could decrease cyclosporine level and cause acute rejection.
Volume : 6
Issue : 4
Pages : 90
Department of Nephrology, Sadoughi Hospital, Shaheed Sadoughi Yazd University of Medical Sciences, Yazd, Iran